Help !

Hi, my GP thinks I have RLS. I had a couple of episodes over the last 2 years which I thought was due to low foliate levels but these are OK now apparently. I started on citalopram a couple of months ago and my legs now are fizzing constantly. It does ease a bit through the day as I get moving round. Is it possible that RLS can affect me through day as well as night? Thanks for your advice

6 Replies

oldestnewest
  • Citalopram aggravates rls- so that's your problem .

    P 77 of rlshelp.org gives an answer by Dr Buchfuerer , and alternatives.

    I'm not sure if it's ethical for me to cut and paste the answer here.

    Good luck.

  • Citalopram is listed on the rls-u.org as one of the medications to avoid if suffering from RLS. Here is the link in which it is mentioned: rls-uk.org/treating-rls May be worth showing your doctor just in case he disagrees! ;)

    It is not uncommon for RLS to affect one during the day especially if taking medication that aggravates the condition.

  • Hi , thanks for the reply. Would the same apply to all ssri and other antidepressants?

  • I am given to understand that Wellbutrin does not make RLS worse but unfortunately it is not available in the UK.

    Trazodone is available in the UK and does not usually aggravate the legs.

    Mirtazapine may worsen legs for some sufferers with RLS but not all.

  • I'm confused. You told your GP that you had "a couple" of episodes of RLS symptoms over the last 2 years, and he diagnosed RLS and put you on citalopram?? Which is an anti-depressant and contra-indicated for RLS? It sounds like perhaps he thought the RLS was all in your head, and so gave you an anti-depressant. At any rate, only having a couple of episodes in two years is nothing. No medication should ever be prescribed for that. And now you have symptoms 24/7?

    This is really screwed up. I'd try to find another doctor, first, and then try to get off all medications, and see what kind of symptoms you have. One or two episodes of symptoms a year can just be tolerated. Any medication prescribed for them will be much more unpleasant than such episodic symptoms.

    Good luck to you. An incredible story!

  • Nothing incredible about it! I perhaps wasn't clear enough but being started on citalopram is nothing to do with him diagnosing me now with RLS. I was merely stating that I had a couple of lengthy episodes of terrible aching , fizzy legs in the past two years which I accounted to low folate levels.

    I have now started citalopram for an obviously different reason and the fizzy,aching,crawling legs has got much worse and something which is present a lot of the time, particularly at night.

    Thanks for your interest and hope that makes it clearer

You may also like...